possible new prescription ( topical cream)

Discussion in 'Military Academy - USMA' started by LLJ, May 23, 2016.

  1. LLJ

    LLJ Member

    Joined:
    Nov 16, 2015
    Messages:
    78
    Likes Received:
    26
    DS has recently gotten acne pretty bad. Never had it, and now at 18, he does. we've tried the drugstore stuff. I'd like to get some topical cream from the doctor for him, but he doesn't want to open the Dodmerb can of worms. Does even getting a topical ointment or topical antibiotic for zits require that. ugh! Would he have to inform them now, 4 weeks before Rday.

    thanks. Hope someone understand this. Know he will need to bring prescription with him with the cream, if he gets it.
     
  2. AROTC Parent

    AROTC Parent Member

    Joined:
    Nov 3, 2009
    Messages:
    325
    Likes Received:
    83
    Go see a dermatologist to avoid scarring and get a diagnosis. It's not likely they would jump straight to a disqualifying medication like accutane. Significant open sores from acne can also be a disqualifying condition so in my opinion it's better to be treated by a qualified physician to avoid this. As you've seen in many other threads this is common among this age group.
     
  3. 5Day

    5Day Member

    Joined:
    Nov 18, 2015
    Messages:
    969
    Likes Received:
    467
    This is from USNA "Skin Chronic diseases such as psoriasis, atopic dermatitis, and eczema are disqualifying. Severe acne is disqualifying until successfully treated. If a course of Accutane is undertaken, this should be completed, with documentation of a favorable outcome six weeks prior to Induction Day. Pilonidal cyst, if evidenced by a discharging mass, is disqualifying until repaired successfully." (Bold is mine)

    It would seem that your DS does have a change to his medical status and it should be reported to Dodmerb especially if he gets a physician's diagnosis and prescription drugs. Get the appropriate medical treatment, but make sure you or DS manages the physician's diagnosis. Shoot for a diagnosis of mild acne or something like that and as stated by @AROTC Parent avoid Accutane. You also want to make sure the acne is not "Severe" when he shows up on Rday.
     
  4. kinnem

    kinnem Moderator

    Joined:
    Oct 21, 2010
    Messages:
    7,547
    Likes Received:
    1,009
    Yes, it would need to be reported.
     
  5. CaliNavyMom

    CaliNavyMom Member

    Joined:
    May 14, 2016
    Messages:
    138
    Likes Received:
    65
    I actually use ADAPALENE gel, along with Doryx oral antibiotics. They work very well, so a dermatologist would be the best to see so they can document that's it's just teenage acne and what he is supposed to do.
     
  6. tug_boat

    tug_boat Member

    Joined:
    Jun 18, 2012
    Messages:
    1,766
    Likes Received:
    546
    For one thing no here is an MD or connected to DoDmerb to give quailified advice.

    Your DS is reaching the peak of testosterone development which could be the cause of sudden acne. Go see a dermatologist to clear him up before R-Day. Every kid there is on the same stuff no big deal.

    Push Hard, Press Forward
     
  7. 3boysandadog

    3boysandadog Member

    Joined:
    Oct 16, 2015
    Messages:
    15
    Likes Received:
    20
    Some of us on here are MDs but not connected to Dodmerb. Accutane is not automatically disqualifying. My DS took a 4 month course of Accutane with success and no side effects. This was of course after other therapies had failed. He documented this diagnosis and outcome on the Dodmerb forms and no other info was requested.
     
  8. NavyHoops

    NavyHoops Moderator

    Joined:
    Jul 13, 2011
    Messages:
    3,095
    Likes Received:
    2,457
    I second seeing a doc. I would stay away from accurane with the words used in DODMERB and to avoid any conflict. Whatever he prescribes, call DODMERB report and verify it doesn't create an issue before trying. If it persists after Beast your DS can see the doc and they prescribe a different course of action. To be honest they sweat so much during Beast they all get it.
     
    3boysandadog likes this.
  9. AROTC Parent

    AROTC Parent Member

    Joined:
    Nov 3, 2009
    Messages:
    325
    Likes Received:
    83
    3boysandadog - You are correct that accutane is not automatically disqualifying. Per AR40-501 page 15 and the related DoDI, applicants 'are disqualified until 8 (eight) weeks after completion of therapy.' In the OP's scenario her DS is 4 weeks from R day so taking accutane would likely be disqualifying. However, as we both experienced and as an MD you know better, accutane is not generally a first course of treatment. Via PM I am aware that the OP's situation is fully resolved.

    Our experience like yours is that providing the diagnosis and positive outcome on the DoDMERB physical history and supplement forms is key to avoiding DQ's and remedials.
     
    3boysandadog likes this.

Share This Page